MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534330
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary preloaded double bend stent was used to treat a stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent was deployed; however, it was noticed that the introducer was released from the catheter.Subsequently, the introducer was retrieved.The stent was implanted, and the procedure was completed.There were no patient complications reported as a result of this event.Note: no further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Imdrf device code a0401 captures the reportable event of catheter-guide break.
 
Additional Manufacturer Narrative
Block b5 has been updated with additional information received on september 19, 2024.Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary preloaded double bend stent was used to treat a stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2024.During the procedure, the stent was deployed; however, it was noticed that the introducer was released from the catheter.Subsequently, the introducer was retrieved.The stent was implanted, and the procedure was completed.There were no patient complications reported as a result of this event.Additional information received on september 19, 2024.The stent was implanted in the biliary.The broken introducer was retrieved with a snare and the procedure was completed with another advanix biliary preloaded stent.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary preloaded double bend stent was used to treat a stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent was deployed; however, it was noticed that the introducer was released from the catheter.Subsequently, the introducer was retrieved.The stent was implanted, and the procedure was completed.There were no patient complications reported as a result of this event.**additional information received on september 19, 2024** the stent was implanted in the biliary.The broken introducer was retrieved with a snare and the procedure was completed with another advanix biliary preloaded stent.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.Block h11: an advanix rx biliary preloaded double bend stent was received for analysis.Visual inspection found that the guide catheter was kinked and detached.Also, the push catheter was kinked.Destructive inspection was performed, and it was found that the device hypotube from the pull wire was detached from the guide catheter, and the pull wire was kinked.No other problems were noted with the device.Product analysis confirmed the reported event of catheter-guide break.It is most likely that the attempted deployment, the tortuosity of the patients anatomy, or the physician's technique caused the observed event of the catheter-guide kinked.Furthermore, by the time the stent was deployed, the push catheter was kinked along with the pull wire, which then resulted in the reported event of catheter-guide break which was either caused by the force that was pulled from the pull wire or by the pressure the kinked portion of the guide catheter added to the delivery system.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20204594
Report Number3005099803-2024-04506
Device Sequence Number6674654
Product Code FGE
UDI-Device Identifier08714729787426
UDI-Public08714729787426
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2025
Device Model NumberM00534330
Device Catalogue Number3433
Device Lot Number0033796777
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/19/2024
10/14/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/10/2024
11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown